MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRANIOS REINFORCED FAST SET PUTTY 5CC-STERILE; METHYL METHACRYLATE FOR CRANIOPLASTY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRANIOS REINFORCED FAST SET PUTTY 5CC-STERILE; METHYL METHACRYLATE FOR CRANIOPLASTY
Model Number 615.05.01S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Wound Infection (2447)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: manufacturing location: dsm biomedical ¿ (b)(4).Release to warehouse date: 15-sep-2017.Expiration date: 28-mar-2019.Part number: 615.05.01s, cranios reinforced fast set putty 5cc ¿ sterile.Lot number: dse5440 (sterile).Lot quantity: (b)(4).Purchased finished goods traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of conformance supplied by dsm dated 08-sep-2017 was reviewed and determined to be conforming.Sterility parameters documented on certificate were reviewed and were within limits per nr.Based on this, the lot was determined to meet requirements and the disposition of the nr was ¿use as is¿.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the surgeon used two (2) cranios fast set putties for left retrosigmoid craniotomy.On (b)(6) 2018 the patient had a ct scan of the head that was unremarkable.The patient presented on an unknown date with post-op infection, inflammation, headache and pain.On (b)(6) 2018 the patient underwent incision with drainage and implants were removed.The washed-out material has been reported to look like spackle, and the surgical team has not retained material to ship back for investigation.The surgeon noted that it was not known if the cranios was solely responsible for the infection.Apparently surgeon had five (5) such cases where he had to wash out the patients.This complaint captures 1st case, other 4 cases are captured under related (b)(4).This report is for one (1) cranios reinforced fast set putty 5cc-sterile.This is report 2 of 2 for (b)(4).

Brand Name
CRANIOS REINFORCED FAST SET PUTTY 5CC-STERILE
Common Device Name
METHYL METHACRYLATE FOR CRANIOPLASTY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11323320
Report Number2939274-2021-00843
Device Sequence Number4139969
Product Code GXP
UDI-Device Identifier10887587058641
UDI-Public(01)10887587058641
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Model Number615.05.01S
Device Catalogue Number615.05.01S
Device Lot NumberDSE5440
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2021
Initial Report FDA Received Date02/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR